×

The present value of a stochastic perpetuity and the gamma distribution. (English) Zbl 0903.60069

Summary: We derive the probability density function of the present value of a perpetuity subjected to a stochastic Wiener rate of interest and prove that its inverse is gamma distributed. This result is useful for computing the initial endowment required to fund a perpetuity, in a real world stochastic environment, under a fixed probabilistic confidence level. The proof relies on well-known martingale results from the theory of stochastic calculus. A numerical example is provided with tables.

MSC:

60J60 Diffusion processes
60J70 Applications of Brownian motions and diffusion theory (population genetics, absorption problems, etc.)
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Beekman, J. A.; Fuelling, C. P., One approach to dual randomness in life insurance, Scandinavian Actuarial Journal, 12, 173-182 (1993) · Zbl 0792.62092
[2] Beekman, J. A.; Fuelling, C. P., Interest and mortality randomness in some annuities, Insurance: Mathematics and Economics, 9, 185-196 (1990) · Zbl 0711.62100
[3] Beekman, J. A.; Fuelling, C. P., Extra randomness in certain annuity models, Insurance: Mathematics and Economics, 10, 275-287 (1991) · Zbl 0744.62142
[4] Boyle, P. P., Rates of return as random variables, Journal of Risk and Insurance, 43, 693-713 (1976)
[5] Buhlmann, H., Stochastic discounting, Insurance: Mathematics and Economics, 11, 113-127 (1992) · Zbl 0763.62055
[6] Deschepper, A.; Devylder, F.; Goovaerts, M.; Kaas, R., Interest randomness in annuities certain, Insurance: Mathematics and Economics, 11, 3, 271-282 (1992) · Zbl 0778.62098
[7] Deschepper, A.; Teunen, M.; Goovaerts, M., An analytic inversion of a laplace transform related annuities certain, Insurance: Mathematics and Economics, 14, 33-37 (1994) · Zbl 0796.62092
[8] Dhaene, J., Stochastic interest rates and autoregressive integrated moving average processes, ASTIN Bulletin, 19, 2, 131-138 (1989)
[9] Dufresne, D., Stability of Pension systems when rates of return are random, Insurance: Mathematics and Economics, 8, 71-76 (1989) · Zbl 0666.62105
[10] Dufresne, D., The distribution of a Perpetuity with applications to risk theory and pension funding, Scandinavian Actuarial Journal, 9, 39-79 (1990) · Zbl 0743.62101
[11] Giaccotto, C., Stochastic modeling of interest rates: Actuarial vs. equilibrium approach, Journal of Risk and Insurance, 53, 3, 435-453 (1986)
[12] Karatzas, I.; Shreve, S. E., Bronwian Motion and Stochastic Calculus (1992), Springer: Springer Berlin
[13] Panjer, H.; Bellhouse, D., Stochastic modeling of interest rates with applications to life contingencies, Journal of Risk and Insurance, 47, 91-110 (1980)
[14] Parker, G., Distribution of the present value of future cash flows, (Proceedings of the 3rd Annual AFIR Collopium (1993)), 832-843
[15] Parker, G., Stochastic analysis of a portfolio of endowment insurance policies, Scandinavian Actuarial Journal, 2, 119-130 (1994) · Zbl 0810.62094
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.